Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 292, NWS Tulsa, OK

June 21, 2004Nowata County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 21, 2004, 3:04 AM CDT for Nowata County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2004, 3:04 AM CDT (08:04 UTC)
Expired
Jun 21, 2004, 3:45 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Nowata County, OK

The radar

The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2004-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2004-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
924 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WUUS54 KTSA 210804
SVRTUL
OKC105-210845-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
304 AM CDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR
  NOWATA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 345 AM CDT

* AT 304 AM CDT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP TO
  60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH
  OF WANN TO 12 MILES WEST OF WATOVA...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... NEW ALLUWE...NOWATA...
  DELAWARE...LENAPAH...WANN AND WATOVA.

DAMAGING WINDS ARE LIKELY WITH THESE STORMS...MOVE TO A SAFE PLACE
NOW. MOBILE HOMES AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH
WINDS AND MAY BE OVERTURNED.

LAT...LON 3699 9583 3659 9585 3661 9543 3700 9545

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 AM CDT, 19 minutes earlier.

Area forecast discussion, Jun 21, 2:45 AM CDT, 19 minutes before
AFDTSA

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
245 AM CDT MON JUN 21 2004

MCS CURRENTLY ENTERING NORTHEAST OKLAHOMA WILL CONTINUE TO MARCH
EAST DURING THE MORNING AND SHOULD EXIT THE AREA BY MID TO LATE
MORNING.

COLD FRONT CURRENTLY OVER NE AND EXTENDING INTO NORTHWEST KS WILL
SAG INTO NORTHEASTERN OKLAHOMA BY THIS EVENING. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THIS COLD
FRONT THIS AFTERNOON AND EVENING. IF THE ATMOSPHERE IS ABLE TO
RECOVER ENOUGH FROM THE OVERNIGHT AND MORNING CONVECTION...SOME OF
THE THUNDERSTORMS COULD BECOME MARGINALLY SEVERE WITH CAPE VALUES OF
AROUND 2000 J/KG EXPECTED. OF MORE CONCERN WILL BE THE THUNDERSTORM
COMPLEX THAT DEVELOPS OVER WESTERN OKLAHOMA NEAR THE COLD FRONT WITH
THE AID OF A POTENT MID-LEVEL SHORTWAVE MOVING OUT OF THE ROCKIES.
THIS COMPLEX WILL BE FUELED BY A 45 KT LOW LEVEL JET OVERNIGHT.
HEAVY RAIN WILL BE A DEFINITE POSSIBILITY ACROSS MUCH OF THE AREA
TONIGHT WITH THE MODELS HINTING AT A 3 TO 5 INCH BULLSEYE ACROSS
EAST-CENTRAL OKLAHOMA. WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS
TIME BUT WILL CONTINUE TO MONITOR SITUATION CLOSELY. THERE WILL ALSO
BE A THREAT FOR SEVERE WEATHER WITH WIND AND HAIL THE MAIN CONCERNS.
THE THUNDERSTORM COMPLEX IS EXPECTED TO CLEAR THE FORECAST ARE TUESDAY
AFTERNOON AS THE COLD FRONT AND MID-LEVEL SHORTWAVE EXIT THE AREA.

SKIES ARE EXPECTED TO CLEAR OUT TUESDAY EVENING IN THE WAKE OF THE
COLD FRONT AS HIGH PRESSURE BUILDS INTO THE AREA. TEMPERATURES WILL
COOL OFF NICELY TUESDAY NIGHT AS THE AREA OF HIGH PRESSURE SETTLES
OVERHEAD AND WINDS BECOME LIGHT AND VARIABLE.

WILL DROP ANY MENTION OF PRECIP ON WEDNESDAY AND THURSDAY AS HIGH
PRESSURE REMAINS IN CONTROL AND LOW LEVEL MOISTURE REMAINS SOMEWHAT
LIMITED. NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE FRIDAY AS
ANOTHER COLD FRONT SETTLES INTO THE AREA.

PRELIM NUMBERS:

TUL    84   65   79   62 /  60   90   50   10
FSM    88   69   79   61 /  40   80   60   20
MLC    89   67   78   61 /  30   80   40   10
BVO    85   64   80   55 /  70   80   40   10
FYV    80   63   74   53 /  60   90   60   20
BYV    80   63   72   57 /  70   80   70   20
MKO    85   65   77   59 /  50   90   60   10
MIO    81   62   76   57 /  70   70   40   10
F10    87   66   77   61 /  40   90   40   10
HHW    90   72   84   66 /  20   70   50   20

FORECAST ID= 10

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jun 21, 1:35 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
135 AM CDT MON JUN 21 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-210800-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
135 PM CDT MON JUN 21 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE TONIGHT

A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST OKLAHOMA
DURING THE LATE NIGHT HOURS.  THE STORMS ARE ELEVATED IN
NATURE...MEANING THAT THE STRONGEST WINDS ARE NOT LIKELY TO REACH
GROUND LEVEL.  PEAK WINDS TO AROUND 45 MPH WILL OCCUR WITH THE
LINE.  THEREFORE NO SEVERE WEATHER IS EXPECTED...UNLESS THE LINE
UNEXPECTEDLY INTENSIFIES.

SIGNIFICANT WEATHER ALERTS AND SHORT TERM FORECASTS WILL DETAIL THE
STORMS PROGRESS.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ONGOING CONVECTION SHOULD BE AFFECTING THE FORECAST AREA BY EARLY
MONDAY MORNING. SOME OF THE STORMS ASSOCIATED WITH THIS COMPLEX
COULD APPROACH SEVERE LIMITS MONDAY MORNING AND AFTERNOON.

THE NEXT IN THE SERIES OF STORM COMPLEXES WILL ROLL THROUGH THE
CENTRAL PLAINS STATES ON MONDAY NIGHT.  THIS COMPLEX MAY TRACK A
LITTLE FURTHER SOUTH AND AFFECT MORE OF THE REGION WITH A POTENTIAL
FOR HEAVY RAINS...ALONG WITH WIND AND HAIL.

A GENERALLY UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WORK
WEEK WITH DAILY CHANCES OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jun 21, 1:24 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
124 AM CDT MON JUN 21 2004

OKZ054-059-064-210730-
CREEK OK-OSAGE OK-PAWNEE OK-
124 AM CDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...PAWNEE AND CREEK

AT 124 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 23 MILES NORTHWEST OF APPERSON TO 18 MILES WEST
OF PAWNEE TO 49 MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MANNFORD...PAWHUSKA...HOMINY...FAIRFAX...BURBANK
FORAKER...GRAINOLA...PAWNEE...DRUMRIGHT...OILTON AND SILVER CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG
WITH A PERIOD OF HEAVY RAIN.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 21, 2:13 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 AM CDT MON JUN 21 2004

OKZ054>056-059>061-064-067-210815-
CREEK OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WAGONER
OK-WASHINGTON OK-
213 AM CDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON...NOWATA...ROGERS...PAWNEE...TULSA...CREEK
     AND WAGONER

AT 211 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 19 MILES NORTH OF PEARSONIA TO 3 MILES WEST OF
CLEVELAND TO 7 MILES SOUTHWEST OF DRUMRIGHT...MOVING EAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MANNFORD...CLAREMORE...CATOOSA...PAWHUSKA...HOMINY...BARNSDALL...
TULSA...SAND SPRINGS... BIXBY...JENKS...OWASSO...GLENPOOL...
SPERRY...SKIATOOK...COLLINSVILLE...BROKEN ARROW...
BARTLESVILLE...COWETA...KIEFER ...DRUMRIGHT...OILTON...KELLYVILLE
AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND A
PERIOD OF HEAVY RAIN.  THESE WIND GUSTS COULD BREAK A FEW SMALL
BRANCHES OR BLOW LIGHT WEIGHT OBJECTS SUCH AS LAWN FURNITURE.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:35 AM CDTSevere Thunderstorm WarningTSAOsage, Washington40 min
Jun 21, 7:49 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.